Brachial Artery Vasospasm From Sequential Use of Intravenous Promethazine and Dihydroergotamine for Treatment of Status Migrainosus: A Case Report.
Ontology highlight
ABSTRACT: Promethazine, a common antiemetic, can cause severe tissue injury with intravenous (IV) injection. Dihydroergotamine (DHE), commonly used for the acute treatment of migraine, can cause arterial vasoconstriction. We report a rare complication of brachial artery vasospasm in a patient receiving IV promethazine and DHE sequentially through the same midline IV catheter. A 40-year-old woman with history of migraine headaches and Raynaud phenomenon was admitted for treatment of status migrainosus with scheduled IV DHE infusions. While receiving the DHE infusions, IV promethazine was added to the patient's regimen to treat nausea. During an infusion of DHE, the patient developed acute pain near the catheter insertion site due to active extravasation of IV DHE. An arterial Doppler ultrasound demon
SUBMITTER: Johns C
PROVIDER: S-EPMC10091437 | biostudies-literature | 2023 Apr
REPOSITORIES: biostudies-literature
ACCESS DATA